Thiruvananthapuram: Soon after Sunanda Pushkar’s death, doctors at the Kerala Institute of Medical Sciences had claimed that she had not been diagnosed with any critical medical condition which could have lead to sudden death.
Sunanda was admitted to the hospital on January 12 afternoon and was discharged on January 14 last year. A series of diagnostic tests were carried out and the reports were handed over to her. There were certain other tests which had been conducted and the reports were expected a week later.
According to doctors, Sunanda had a comfortable stay and she was cheerful.
Shashi Tharoor visited the hospital frequently during all these days and the medical team had explained the details of the diagnostic tests and findings to him. Airport sources had disclosed that there was an advance request for wheelchair before the arrival of Sunanda and Mr Tharoor at the airport for boarding a flight to Delhi. This had triggered speculations about her medical condition.
And with hospital authorities categorically stating that Sunanda had walked out of the hospital after being discharged and later in the evening even sat on the floor to witness Lakshadeepam festival at Sree Padmanabhaswamy temple, lead to many other questions.
The treatment summary provided by KIMS, stated she might be suffering from a slew of ailments including Sjogren’s syndrome auto immune disorder that affects the body’s capacity to fight infections and possibility of an overlap of syndromes. The summary had contradicted hospital’s earlier version that Sunanda did not suffer from any life threatening aliments.
According to the discharge summary issued on January 14, Sunanda was “haemodyamically stable” (physical aspects of blood circulation that include the cardiac functions stable) she was not taking any special medicines and needed more examination. Though she had told KIMS doctors that she was suffering from lupus, they awaited test results. She was put on a drug for arthritic pain.
Besides an acid-retardant and antoxidant, she was advised hydrochoroquine (HCQ) which has rare but serious side affects like loss of vision, increasing unusual tiredness, easy bruising, seizures, breathing difficulty and mood swings. Tests had been conducted in many countries and her ANA (anti nuclear body suggesting immune compromise) was positive. She was allergic to penicillin and photosensitive tests showed she had ulcers and biopsy result was awaited.